Alert archive / Alabama / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Birmingham, AL

March 13, 201339 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Mar 13, 2013, 4:30 AM CDT for 39 counties in Alabama. It took effect at Mar 14, 2013, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2013, 4:30 AM CDT (09:30 UTC)
In effect from
Mar 14, 2013, 11:00 AM CDT
Expired
Mar 14, 2013, 6:00 PM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2353 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS84 KBMX 130930
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 AM CDT WED MAR 13 2013

...DRY AND BREEZY CONDITIONS TODAY AND CONTINUED DRY THURSDAY...

.STRONG HIGH PRESSURE BUILDS INTO CENTRAL ALABAMA TODAY AND WILL
REMAIN ACROSS THE REGION ON THURSDAY. A COMBINATION OF DRY AND
BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON WHILE DRY CONDITIONS
CONTINUE INTO THURSDAY. 

ALZ011>015-017>050-131730-
/O.NEW.KBMX.FW.W.0006.130313T1800Z-130314T0000Z/
/O.NEW.KBMX.FW.W.0007.130314T1600Z-130314T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
430 AM CDT WED MAR 13 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CDT THURSDAY FOR
ALL OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM
TO 6 PM CDT THURSDAY. 

* WINDS...WILL BE FROM THE NORTHWEST 10 TO 20 MPH WITH GUSTS UP 
  TO 30 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 19 PERCENT.

* IMPACTS...A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS
  NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
4 follow-up statements
645 
WWUS84 KBMX 131741
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 PM CDT WED MAR 13 2013

...DRY AND BREEZY CONDITIONS THIS AFTERNOON AND CONTINUED DRY
THURSDAY...

.STRONG HIGH PRESSURE BUILDS INTO CENTRAL ALABAMA THIS AFTERNOON 
AND WILL REMAIN ACROSS THE REGION ON THURSDAY. A COMBINATION OF
DRY AND BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON WHILE DRY
CONDITIONS CONTINUE INTO THURSDAY.

ALZ011>015-017>050-140200-
/O.CON.KBMX.FW.W.0006.130313T1800Z-130314T0000Z/
/O.CON.KBMX.FW.W.0007.130314T1600Z-130314T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1241 PM CDT WED MAR 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR ALL OF CENTRAL ALABAMA...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT
THURSDAY FOR ALL OF CENTRAL ALABAMA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT
THURSDAY. 

* WINDS...WILL BE FROM THE NORTHWEST 10 TO 20 MPH WITH GUSTS UP 
  TO 30 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 19 PERCENT.

* IMPACTS...A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL 
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS 
  NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
623 
WWUS84 KBMX 140041
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT WED MAR 13 2013

...DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AFTERNOON...

.STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO CENTRAL ALABAMA
DURING THE DAY ON THURSDAY. RELATIVE HUMIDITIES WILL DROP WELL
BELOW 25 PERCENT FOR MUCH OF THE DAY...AND DEWPOINTS WILL DROP INTO
THE UPPER TEENS AND LOWER 20S BY THURSDAY AFTERNOON.

ALZ011>015-017>050-141300-
/O.CON.KBMX.FW.W.0007.130314T1600Z-130314T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
741 PM CDT WED MAR 13 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT
THURSDAY FOR ALL OF CENTRAL ALABAMA...

* WINDS...WILL BE FROM THE NORTHWEST 5 TO 10 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 21 PERCENT.

* IMPACTS...A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL 
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS 
  NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
938 
WWUS84 KBMX 140933
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 AM CDT THU MAR 14 2013

...DRY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...

.STRONG HIGH PRESSURE WILL CONTINUE BUILDING INTO CENTRAL ALABAMA
DURING THE DAY. RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT
FOR AT LEAST 4 TO 5 HOURS.

ALZ011>015-017>050-141615-
/O.CON.KBMX.FW.W.0007.130314T1600Z-130314T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
433 AM CDT THU MAR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CDT THIS EVENING. 

* WINDS...WILL BE FROM THE NORTHWEST AROUND 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT.

* IMPACTS...A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER
  CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
316 
WWUS84 KBMX 141545
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CDT THU MAR 14 2013

...DRY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...

.STRONG HIGH PRESSURE WILL CONTINUE BUILDING INTO CENTRAL ALABAMA
TODAY. RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT
FOR AT LEAST 4 TO 5 HOURS.

ALZ011>015-017>050-142300-
/O.CON.KBMX.FW.W.0007.130314T1600Z-130314T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1045 AM CDT THU MAR 14 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR ALL OF CENTRAL ALABAMA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

* WINDS...WILL GENERALLY BE FROM THE NORTHWEST AROUND 5 MPH.

* RELATIVE HUMIDITY...WILL DROP INTO THE UPPER TEENS AND LOWER 20S.

* IMPACTS...A DRY AIR MASS WILL RESULT IN CRITICAL FIRE WEATHER 
  CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:03 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 13, 12:03 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 AM CDT WED MAR 13 2013

.UPDATE...
FOR AVIATION.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR CONDITIONS CONTINUE TO BE EXPECTED THROUGH THE FORECAST
PERIOD. SHORTWAVE MOVING THROUGH THE NW FLOW LATE TONIGHT INTO
WED AS EVIDENT FROM SATELLITE CURRENTLY ACROSS N MS/W TN...WILL
ALLOW FOR POSSIBLY ENOUGH MOISTURE FOR CIGS FOR N TAFS ~5+ KFT
WITH MOISTURE DECREASING AS IT PROGRESSES SEWD. LIGHT TO MODERATE
WINDS TONIGHT 3-8 KTS AS MAIN SURFACE RIDGE STILL OFF TO THE W.
MIXING SHOULD BRING BACK BREEZY CONDITIONS ONCE AGAIN RETURN FOR
WED. AGAIN CONTINUE WITH NO FOG MENTIONED AT TERMINALS TONIGHT
WITH WINDS/CLOUDS TO HELP KEEP FOG AT BAY AS WELL AS DRY BOUNDARY
LAYER.

08/MK

&&

.PREV DISCUSSION... /ISSUED 939 PM CDT TUE MAR 12 2013/

DISCUSSION...

THE FIRST OF MANY QUIET EVENINGS TO COME.  A FEW HIGH CLOUDS...
ASSOCIATED WITH THE FIRST OF TWO VERY WEAK UPPER LEVEL IMPULSES THAT
WILL HELP TO BRING MORE DRY AIR INTO THE REGION TOMORROW AND
THURSDAY...ARE MOVING ACROSS THE NORTH.  EITHER WAY...NOT OF MUCH
CONSEQUENCE.  A FEW TWEAKS TO HOURLIES...OTHERWISE THE FORECAST IS
ON TRACK.  UPDATES OUT SHORTLY.

27

PREV DISCUSSION... /ISSUED 308 PM CDT TUE MAR 12 2013/

DISCUSSION...

VERY TRANQUIL WEATHER PATTERN IN STORE FOR THE SOUTHEAST THRU
THE WEEKEND. UPPER LEVEL TROUGHING OVER THE EASTERN CONUS WILL
SLIDE EASTWARD OFF THE ATLANTIC COAST THRU MID WEEK WITH SFC
RIDGING BUILDING OVER THE REGION BY THURSDAY. IN THE
MEANTIME...NORTHWEST FLOW ALOFT WILL BRING A COUPLE SHORTWAVES
EASTWARD ACROSS THE MID MISSISSIPPI VALLEY...BRINGING ONLY
CLOUDINESS TO THE NORTHERN PORTIONS OF THE CWA.

NORTHERLY SFC FLOW KEPT TEMPS FROM WARMING SIGNIFICANTLY
TODAY...HOWEVER MOST LOCATIONS DID MANAGE TO RISE INTO THE MID 50S
TO LOWER 60S. A SHORTWAVE WILL TRAVERSE EASTWARD ACROSS THE OHIO
VALLEY BRINGING SOME SLIGHTLY COOLER AIR INTO THE SOUTHEAST...WITH
HIGHS EXPECTED TO BE IN THE 50S AREA WIDE. THE CENTER OF THE SFC
HIGH WILL RESIDE OVER CENTRAL ALABAMA BY WEDNESDAY NIGHT/THURSDAY
MORNING...AND WITH LIGHT NORTHERLY SFC FLOW...OVERNIGHT LOWS WILL
DROP INTO THE MID 20S TO LOW 30S. THIS IS JUST ONE DAY SHY OF THE
BEGINNING OF OUR SPRING FROST/FREEZE PROGRAM...THEREFORE NO
PRODUCTS WILL BE ISSUED.

TEMPS WILL BEGIN TO MODERATE LATE IN THE WEEK WITH ANOTHER
SHORTWAVE SLIDING SOUTHEASTWARD ACROSS THE OHIO VALLEY AND INTO
THE CAROLINAS. MOISTURE IS VERY LIMITED WITH THIS FEATURE AND ANY
SHOWERS THAT DO DEVELOP SHOULD REMAIN NORTH OF OUR AREA. THE ONLY
FORECAST CONCERN THRU THE END OF THE WORK WEEK WILL BE A POSSIBLE
HIGH FIRE DANGER ON WED AND THU. WED APPEARS TO BE RATHER MARGINAL
AT THIS TIME...WITH THU BEING THE MAIN TIME OF CONCERN. SEE FIRE
WEATHER SECTION BELOW FOR MORE DETAILS.

AS WE MOVE INTO THE WEEKEND...ANOTHER UPPER LEVEL SHORTWAVE WILL
PUSH A WEAK FRONTAL BOUNDARY SOUTHWARD INTO THE TENNESSEE VALLEY
BY SATURDAY AFTERNOON. THE FRONT IS PROGGED TO STALL AND MEANDER
SOMEWHERE OVER NORTHERN AL/TN THRU SUNDAY. STILL BELIEVE THAT ANY
PRECIP ASSOCIATED WITH THIS BOUNDARY WILL BE SCATTERED IN NATURE
AND CONFINED TO AREAS NORTH OF THE CWA...THEREFORE HAVE HELD OFF
ON INTRODUCING ANY POPS FOR THIS TIME FRAME. CLOUD COVERAGE WILL
BE HIGHER ACROSS THE NORTH CLOSER TO THE STALLED BOUNDARY...WITH
MOSTLY SUNNY SKIES IN THE SOUTH. UPPER LEVEL FLOW WILL BECOME
WESTERLY AND 1000-850 MB THICKNESSES SUPPORT AFTERNOON HIGHS IN THE
MID/UPPER 70S BY SUNDAY.

THE NEXT REAL SYSTEM TO IMPACT CENTRAL ALABAMA IS SET TO MOVE IN
EARLY NEXT WEEK. MODELS ARE STILL HAVING A DIFFICULT TIME WITH THE
OVERALL TIMING...TRACK AND STRENGTH OF THIS FRONTAL SYSTEM. DUE TO
INCONSISTENCIES IN THE TIMING OF THE PRECIP AHEAD OF THE COLD
FRONT...HAVE DECIDED NOT TO MAKE ANY ADJUSTMENTS TO POPS ATTM. IT
APPEARS THAT THERE WILL BE ENOUGH INSTABILITY AND LIFT FOR AT
LEAST THUNDERSTORM DEVELOPMENT...HOWEVER IT'S STILL TOO EARLY TO
CONTEMPLATE ANY SEVERE PROBABILITIES.

19

FIRE WEATHER...

THE DRY AIRMASS THAT WILL BE IN PLACE ACROSS CENTRAL ALABAMA COMBINED
WITH THE WARMER TEMPERATURES WILL FORCE RH VALUES DOWN INTO THE
20S ON BOTH WEDNESDAY AND THURSDAY. SO WE WILL BE MONITORING FOR
RED FLAG CRITERIA ON BOTH DAYS. AT THIS TIME...THE DURATION ON
WEDNESDAY LOOKS TO FALL JUST UNDER THE 4 HR TIME FRAME...WITH
AROUND 1 TO 3 HOURS OF SUB 25 PERCENT ACROSS THE SOUTH. MEANWHILE
ON THURSDAY...THE RH VALUES WILL BE LOWER AND THE 4 HR DURATION
APPEARS LIKELY. WINDS WILL NOT BE A FACTOR ON EITHER DAY...SO THIS
MAKES THE TIMING OR DURATION THE MOST IMPORTANT FACTOR. A WATCH
FOR THURSDAY MAY BE NEEDED WITH THE NEXT UPDATE.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     35  54  26  57  35 /   0   0   0   0  10
ANNISTON    35  55  28  57  37 /   0   0   0   0  10
BIRMINGHAM  34  54  30  57  39 /   0   0   0   0  10
TUSCALOOSA  35  57  31  61  39 /   0   0   0   0   0
CALERA      35  56  31  57  39 /   0   0   0   0   0
AUBURN      36  55  32  57  40 /   0   0   0   0   0
MONTGOMERY  37  59  31  61  39 /   0   0   0   0   0
TROY        35  58  29  59  36 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/27/19/16
Hazardous weather outlook, Mar 12, 8:13 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CDT TUE MAR 12 2013

ALZ011>015-017>050-140113-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
813 PM CDT TUE MAR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A DRY AIR MASS WILL BE IN PLACE ACROSS CENTRAL ALABAMA ON BOTH
WEDNESDAY AND THURSDAY AFTERNOONS. A COMBINATION OF LOW RELATIVE
HUMIDITIES AND WARMER TEMPERATURES MAY RESULT IN A HIGH FIRE DANGER.
OUTDOOR BURNING IS DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

08/MK

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:30 AM CDTRed Flag WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more15 hr

Nearby

Red Flag Warnings in Alabama, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.